Hail, Greenbrier
- When
- July 26, 9:43 PM EST
- Where
- Greenbrier County, Rainelle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.970, -80.780
A severe thunderstorm produced hail ranging from penny to quarter size across parts of Greenbrier County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A severe thunderstorm produced hail ranging from penny to quarter size across parts of Greenbrier County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 26, 8:40 PM EST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 940 PM EDT THU JUL 26 2007 .SYNOPSIS... HIGH PRESSURE WILL BE OFF THE MID ATLANTIC COAST TONIGHT. ON FRIDAY AND SATURDAY...A LOW PRESSURE SYSTEM WILL MOVE FROM THE UPPER MISSISSIPPI VALLEY INTO THE OHIO VALLEY. && .NEAR TERM /THROUGH FRIDAY/... MCS CROSSING WV RATHER IMPRESSIVE WITH 76 MPH WIND GUST AT YEAGER AIRPORT. STORMS ARE FOLLOWING ALONG RIDGE OF HIGHER CAPE WHICH RUNS FROM CRW-HSP. 01Z LAPS STILL SHOWS RIBBON OF 2000-2500 J/KG INTO THE VA HIGHLANDS...AND THUS THINK TSTMS WILL CONTINUE UNTIL REACHING END OF AVAILABLE ENERGY B4 WANING. ASIDE FROM MCS...OTHER ACTIVITY WHICH BUBBLED UP ALONG THE BLUE RIDGE HAS DIMINISHED. SOME CAPE STILL SHOWING UP ALONG BLUE RIDGE FROM MEADOWS OF DAN VA TO DEEP GAP NC...AND WILL MAINTAIN CHC POPS THIS AREA FOR A WHILE LONGER. GIVEN MOIST BOUNDARY LAYER...ANTICIPATE FORMATION OF LATE NIGHT FOG...SOME OF WHICH COULD BE DENSE IN THE MTN VALLEYS. DEWPOINTS ARE CONSIDERABLY HIGHER...MUGGY COMPARED TO THE LAST SEVERAL NIGHTS. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... THE UPPER LEVEL CLOSED LOW...WHICH HAS PLAGUED THE AREA THE LAST COUPLE OF DAYS...WILL MOVE FROM THE GREAT LAKES AND OPEN UP OVER THE OHIO VALLEYS FRIDAY. A STRONG SHORT WAVE DEVELOPING OVER THE MID WEST WILL TRACK WITH THIS UPPER LEVEL TROUGH INTO THE OHIO VALLEY. THIS WILL BE THE AREA OF FOCUS FOR SEVERE WEATHER FRIDAY AND FRIDAY NIGHT. OVER THE IMMEDIATE AREA...SCATTERED PULSE STORMS ARE POSSIBLE ONCE AGAIN OVER THE MOUNTAINS. WITH MORE SUNSHINE EXPECTED...TEMPERATURES WILL RETURN TO NORMAL LEVELS. INCREASED POPS AND EXTENDED EAST FOR FRIDAY NIGHT INTO SATURDAY. WENT WITH LIKELY POPS FOR SATURDAY IN THE WEST...WHICH MATCHS UP NICELY WITH GSP AND RLX. CONTINUED CHC POPS FOR SATURDAY NIGHT WITH FRONTAL BOUNDARY DRIFTING SOUTH THRU REGION. && .LONG TERM /SUNDAY THROUGH THURSDAY/... UNSETTLED WEATHER WILL CONTINUE IN THE MEDIUM RANGE. FOLLOWED HPCGUIDE FOR EXTENDED PERIOD WHICH WAS A BLEND OF 00Z ECMWF AND NCEP-GEF ENSEMBLE MEAN. HIGH PRESSURE MOVES ACROSS EASTERN CANADA THIS WEEKEND...AND WEAKENS UPPER LEVEL LOW AS IT BECOMES ABSORBED INTO EASTERN TROF. A COLD FRONT WILL REACH THE WESTERN MOUNTAINS SATURDAY NIGHT INTO SUNDAY AND STALL ACROSS SOUTHEAST U.S. ON MONDAY INTO WEDNESDAY...AS SURFACE WAVES MOVE NORTHEAST ALONG THE BOUNDARY. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... ISOLATED SHOWERS AND STORMS WILL CONTINUE THROUGH THE EVENING HOURS OVER SOUTHEAST WEST VIRGINIA AND NEIGHBORING PARTS OF SOUTHWEST VIRGINIA. ACROSS MOST LOCATIONS...ESPECIALLY ALONG RIVER VALLEYS AND LOW LYING AREAS...MVFR FOG DEVELOPMENT WILL BE COMMON BY MIDNIGHT WITH SOME AREAS REACHING IFR OR LOWER TOWARDS DAWN. VISIBILITIES SHOULD IMPROVE TO VFR BY MID-MORNING ACROSS THE AREA WITH SCATTERED SHOWERS AND STORMS REDEVELOPING IN THE MOUNTAINS IN THE MID-AFTERNOON. FRIDAY NIGHT AND SATURDAY A STRONG SHORT WAVE BRINGS A LOW FROM THE UPPER MISSISSIPPI VALLEY INTO VIRGINA. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY IN THE MOUNTAINS...RESULTING IN MVFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...PM/RCS SHORT TERM...KK/RCS LONG TERM...KK AVIATION...DS/RCS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 259 PM EDT THU JUL 26 2007 NCZ003>006-019-020-VAZ011-013-014-016>018-022>024-032>035-043>047- 058-059-271900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI- MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 259 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING COULD BE STRONG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-VAZ007-009-010-012-015-019-020-WVZ042>045-271900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 259 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 603 PM EDT THU JUL 26 2007 VAZ010-262345- BLAND- INCLUDING THE CITY OF...BLAND 603 PM EDT THU JUL 26 2007 ...PONDING OF WATER POSSIBLE... A NEARLY STATIONARY THUNDERSTORM WAS OVER THE CENTRAL PORTION OF BLAND COUNTY FROM JUST WEST OF BASTIAN TO JUST WEST OF KIMBERLING. PONDING OF WATER ON ROADS MY OCCUR IN THIS REGION...WHICH INCLUDED THE INTERSTATE 77 CORRIDOR BETWEEN BLAND AND HICKSVILLE. MOTORISTS ARE URGED TO BE ALERT FOR RAPIDLY CHANGING VISIBILITY DUE TO THE HEAVY RAIN...AND ALSO FOR ANY PONDING CONDITIONS WHICH MAY EXISTS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BEECH MOUNTAIN 36.21N 81.89W
07/26/2007 E1.00 INCH WATAUGA NC LAW ENFORCEMENT
0430 PM FLASH FLOOD BEECH MOUNTAIN 36.21N 81.89W
07/26/2007 WATAUGA NC LAW ENFORCEMENT
15 GRAVEL ROADS WASHED OUT. MAIN HIGHWAY TO THE MOUNTAIN
CLOSED BY DEBRIS. 2 TO 3 INCHES OF RAIN FELL BETWEEN 330
AND 430 PM LST.
&&
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 943 PM EDT THU JUL 26 2007 WVZ042>045-270430- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...BLUEFIELD...HINTON...UNION...LEWISBURG 943 PM EDT THU JUL 26 2007 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARDS FAR SOUTHEAST WEST VIRGINIA... AROUND 1100 PM TO 1130 PM...STRONG THUNDERSTORMS WILL BE NEAR A LINE FROM CAMP CREEK STATE PARK...TO PIPESTEM STATE PARK...TO HINTON...TO RAINELLE AND TROUT WEST VIRGINIA. THE APPROACHING LINE OF STORMS HAS HAD A HISTORY OF LARGE HAIL AND DAMAGING WINDS. IF THE STORMS MAINTAIN THEIR INTENSITY AS THEY PROGRESS INTO THE REGION...SEVERE THUNDERSTORM WARNINGS MAY NEED TO BE ISSUED. DS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1028 PM EDT THU JUL 26 2007 WVZ042>045-270330- MERCER WV-MONROE WV-GREENBRIER WV-SUMMERS WV- 1028 PM EDT THU JUL 26 2007 AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF RICHWOOD TO 7 MILES SOUTHEAST OF PINEVILLE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...QUINWOOD AT 1035 PM EDT...RAINELLE AT 1040 PM EDT...RUPERT...AT 1050 PM EDT...CAMP CREEK STATE PARK...SANDSTONE AT 1055 PM EDT...AND EVENTUALLY MOVE INTO THE LEWISBURG AND UNION AREAS BETWEEN 11:00 PM AND MIDNIGHT. WITH THE PASSAGE OF THIS LINE OF STORMS EXPECT WIND GUSTS TO 35 MILES AN HOUR...A HEAVY DOWNPOUR OF RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. 11
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 48071, 48072.